Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes orange colored urine and greenish stool after taking IV of potassium?

I had an IV of potassium while in the hospital. Two days later, I had bright orange urine and stools that consisted of bright green-blue little balls in the bottom of the bowl. It confonded even the nurses. We never detected the cause which only lasted one time each. Just wondering about the potassium.
Tue, 29 Mar 2016
Report Abuse
General Surgeon 's  Response
Hi.
Thanks for your query.
Noted your history of Passing bright orange urine and bright green blue little balls of stool after 2 days of taking IV potassium.
Well After two days of taking IV potassium, this is not possible and unheard of. Secondly Potassium is always given as diluted, never as bolus, so it is possible that you have received something else.
Well some dietary intake of something also can cause this thing.
You should have sent the sample of urine and stool for testing to know the problems.
Well, if you are alright now, stop worrying, keep under observation with the bottles ready for the samples to be take if this comes on again.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes orange colored urine and greenish stool after taking IV of potassium?

Hi. Thanks for your query. Noted your history of Passing bright orange urine and bright green blue little balls of stool after 2 days of taking IV potassium. Well After two days of taking IV potassium, this is not possible and unheard of. Secondly Potassium is always given as diluted, never as bolus, so it is possible that you have received something else. Well some dietary intake of something also can cause this thing. You should have sent the sample of urine and stool for testing to know the problems. Well, if you are alright now, stop worrying, keep under observation with the bottles ready for the samples to be take if this comes on again.